Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 64, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 13, 2007, 10:03 AM EDT for Greene County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2007, 10:03 AM EDT (14:03 UTC)
- Expired
- Sep 13, 2007, 10:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- Unknown
County Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 131403 FFWPBZ PAC059-131430- /T.NEW.KPBZ.FF.W.0052.070913T1403Z-070913T1430Z/ /00000.U.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED TEST...FLASH FLOOD WARNING...TEST NATIONAL WEATHER SERVICE PITTSBURGH PA 1003 AM EDT THU SEP 13 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR EXTREMELY RAPID SNOW MELT IN... GREENE COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 1030 AM EDT * THIS IS A TEST MESSAGE. AT 1003 AM EDT...RAIN FALLING ON EXISTING SNOWPACK WAS GENERATING FLASH FLOODING FROM EXCESSIVE RUNOFF. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3994 8047 3995 8013 3976 8025 3978 8048 $$
1 follow-up statement
000 WGUS71 KPBZ 131409 FFSPBZ TEST...FLASH FLOOD STATEMENT...TEST NATIONAL WEATHER SERVICE PITTSBURGH PA 1009 AM EDT THU SEP 13 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... PAC059-131430- /T.CON.KPBZ.FF.W.0052.000000T0000Z-070913T1430Z/ /00000.U.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE PA- 1009 AM EDT THU SEP 13 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR GREENE COUNTY... THIS IS A TEST MESSAGE. AT 1001 AM EDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. THIS IS A TEST MESSAGE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAYNESBURG...RYERSON STATION AND ROGERSVILLE THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3994 8047 3995 8013 3976 8025 3978 8048 TIME...MOT...LOC 1409Z 180DEG 0KT 3986 8033 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:28 AM EDT, 7 hours 35 minutes earlier.
Area forecast discussion, Sep 13, 2:28 AM EDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 228 AM EDT THU SEP 13 2007 .SYNOPSIS... HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH THURSDAY NIGHT. THE NEXT CHANCE OF RAIN WILL BE DURING LATE FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES ACROSS THE UPPER OHIO VALLEY REGION AND BRINGS SCATTERED SHOWERS AND THUNDERSTORMS. COOLER AND DRIER WEATHER WILL RETURN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... EXPECT MAINLY CLEAR SKIES OVERNIGHT AND SUNNY ON THURSDAY AS SURFACE HIGH SLIDES EAST ACROSS OUR REGION. TEMPERATURES WILL RECOVER TO NEAR NORMAL THURSDAY AFTERNOON AS THE HIGH PRESSURE MOVES OFF THE EAST COAST BRINGING BACK SOUTHERLY FLOW. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... THE NEXT UPPER TROUGH WILL SWING ACROSS THE GREAT LAKES AND PUSH A COLD FRONT THROUGH THE REGION LATE FRIDAY. PLAN TO KEEP CHANCE POPS FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT WITH THE FRONT IN CLOSE PROXIMITY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SURFACE HIGH AND ASSOCIATED LOW DRY AIR WILL PUSH EAST ACROSS THE UPPER OHIO VALLEY SATURDAY AND SUNDAY AND OFF THE NEW ENGLAND COAST MONDAY. EXPECT DRY WEATHER TO CONTINUE EARLY NEXT WEEK WITH TEMPERATURES WARMING TO NEAR OR JUST ABOVE NORMAL TUESDAY AND WEDNESDAY. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... EXPECT RECENT CLEAR SKIES AND UNRESTRICTED VISIBILITY TO CONTINUE AT MOST LOCATIONS THROUGH TONIGHT, BASED ON RECENT SURFACE AND SATELLITE DATA AND NAM FORECAST SOUNDINGS SHOWING CONTINUED DRY AND STABLE CONDITIONS. HOWEVER, CANNOT RULE OUT PATCHY FOG AND ISOLATED IFR FLIGHT CONDITIONS NEAR DAYBREAK IN SOME RIVER VALLEY LOCATIONS ALTHOUGH DO NOT EXPECT TAF SITES TO BE AFFECTED. NEXT POTENTIAL FOR MVFR-IFR CONDITIONS TO DEVELOP WILL BE WITH SHOWERS ASSOCIATED WITH THE COLD FRONTAL PASSAGE FRIDAY AFTERNOON AND NIGHT, AS INDICATED BY RECENT SREF AND GFS MODEL RUNS. ENSUING HIGH PRESSURE WILL YIELD A RETURN TO VFR CONDITIONS FOR SATURDAY, SUNDAY AND MONDAY. OF COURSE, BEING SEPTEMBER, A CLIMATOLOGICALLY FAVORABLE MONTH FOR MORNING FOG DEVELOPMENT, THERE CAN BE PATCHY EARLY MORNING FOG AND BRIEF AND ISOLATED IFR VISIBILITIES. THE BEST CHANCE APPEARS TO BE SATURDAY MORNING IN THE AFTERMATH OF FRIDAY NIGHTS RAIN. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Sep 13, 4:54 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 454 AM EDT THU SEP 13 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 454 AM EDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FRIDAY AFTERNOON AS A COLD FRONT PUSHES THROUGH THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:38 AM EDT | Flash Flood Warning | PBZ | Greene | 22 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.